MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413807
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, it was said that the patient notified the nurse on call that she thought the permanent part of her pd (peritoneal dialysis) catheter was leaking.The patient was directed to go to the ed (emergency department) at the hospital to have the pd catheter repaired.The writer met her there and observed a pinpoint area in the permanent part of her pd catheter that exits her body.The leak was seen at the end of where the beta cap adapter ended inside the catheter.She was unable to complete usual pd prescription and was required to have a prophylactic dose of ip (intraperitoneal) antibiotics.Patient was then treated with a dose of ip antibiotics and cautioned to the risk of peritonitis and to notify the nurse on call if there were any signs and symptoms of peritonitis.There was no reported patient outcome.
 
Event or Problem Description
According to the reporter, it was said that the patient notified the nurse on call that she thought the permanent part of her pd (peritoneal dialysis) catheter was leaking (patient was not on treatment when the event happened).The patient was directed to go to the ed (emergency department) at the hospital to have the pd catheter repaired.The writer met her there and observed a pinpoint area in the permanent part of her pd catheter that exits her body.The leak was seen at the end of where the beta cap adapter ended inside the catheter but there was no damage and no crack noted on the beta cap adapter, only in the tubing.It was said that the patient was unable to complete usual pd prescription.The exit site was cleansed with antibacterial soap while the catheter at the connection would be cleansed with betadine solution 6 months when transfer set was being changed.Mupirocin ointment was the ointment being utilized at the exit site.2x2 gauze and mepore wound dressing were utilized.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The cleaning agents were not ever switched over the life of the catheter.The cleaning agents were not ever mixed.The site never use sepsiderm to clean catheter.There was no protocol change for cleaning agents used recently.The treatment (lotions/ointments, medications) was by prescription.Patient was responsible for cleansing their exit site and changing the dressing every 1 to 2 days.The patient herself was not using any type of cleaning agent or antibiotic on the catheter.There was no blood loss and no blood transfusion was required.Due to the event, the patient was required to have a prophylactic dose of ip (intraperitoneal) antibiotics (vancomycin) as medical intervention/treatment and cautioned to the risk of peritonitis and to notify the nurse on call if there were any signs and symptoms of peritonitis.It was said that the catheter was repaired on the same day of the event by cutting the catheter and a new beta cap adapter was inserted which resolved the issue.Also, it was said that the final patient outcome were; the patient had continued to do peritoneal dialysis and she did not call and did not develop any signs and symptoms of peritonitis.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12273919
Report Number3009211636-2021-00190
Device Sequence Number16935101
Product Code FJS
UDI-Device Identifier10884521004610
UDI-Public10884521004610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888413807
Device Catalogue Number8888413807
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR